Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Moderate acne on face. Is Isotretinoin a safe medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
I have moderate acne on my face ( 3 to 4 pimples). The dermatologist I consulted prescribed a 3 month course of 'Isotretinoin' 20mg. There are lots of unwanted side effects for this drug. Is this a safe prescription for moderate acne. Iam 24, unmarried female.
Posted Wed, 3 Oct 2012 in Medicines and Side Effects
Follow-up: Moderate acne on face. Is Isotretinoin a safe medicine? 4 minutes later
Pse suggest a safer treatment for facial acne.
Answered by Dr. Sudarshan 1 hour later
Hi dear,

Thanks for writing in.

Isotretinoin is very effective and safe drug for acne.

It is only harmful only if you are married and planning to have children.

When it can cause harmful effects on baby.

Otherwise there are no marked side effects.

You are given 20mg which is a low dose therapy.

At 20mg no side eddects are seen except dry lips,dry eyes ,dry face.

So you should continue with the treatment .

Other effective drugs include minocycline,doxycycline,chemical peeling with salycylic acid.

Hope this helps.

I will be available for any further clarification that you need.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor